Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 28, 2021Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 6:18 PM EDT for Toombs County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 6:18 PM EDT (22:18 UTC)
Expired
Mar 28, 2021, 6:30 PM EDT
In force
12 min
Issued by
NWS Atlanta, GA
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS82 KFFC 282218
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Sun Mar 28 2021
 
GAZ086-112-113-282230-
Toombs GA-Emanuel GA-Montgomery GA-
618 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 630 PM EDT...

At 618 PM EDT...a strong thunderstorm was over Vidalia, or near
Lyons...moving east at 55 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Center, Ohoopee,
Ponderosa and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3214 8220 3210 8220 3213 8255 3235 8242
      3235 8241 3236 8241 3235 8225 3235 8224
      3228 8223 3224 8221 3223 8221 3218 8219
      3216 8218
TIME...MOT...LOC 2218Z 270DEG 49KT 3220 8239 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 3:36 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 28, 3:36 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
336 PM EDT Sun Mar 28 2021

.SHORT TERM /Tonight through Monday Night/...
Current radar loop shows a line of showers and thunderstorms
moving SE through the state. There are some strong to severe
storms along the line but they should be south of the area by
00z. High pressure builds in behind the exiting front with a much
cooler and drier airmass moving in across the state Tonight and Monday.
Looking for low temps tonight into the 30s and 40s with high
Monday in the 60s to lower 70s. Lows Monday night will be mainly
in the 40s to near 50 as clouds begin to increase ahead of the next
wave moving NE out of the Gulf Tuesday Morning.

01

.LONG TERM /Tuesday through Sunday/...
Precipitation chances beginning to increase once again by the
beginning of the extended forecast period. Medium-range models still
showing some weak short wave action of some sort moving through
Monday night/Tuesday, but system pretty indistinct and PoPs remain
somewhat low with better chances across the southern reaches of the
forecast area. Sharp upper trough approaches Tuesday and sweeps
through the region Wednesday/ Wednesday night, dragging a sharp cold
front through with it. Noticeably drier and cooler airmass builds in
behind this system with the end of the work-week and next weekend
looking precipitation free with near or below normal temperatures.

20

&&

.AVIATION...
18Z Update...
The line of showers and isolated thunderstorms is south of the
ATL and AHN area TAF sites but will still see some in the MCN/CSG
areas over the next few hours. As the line moves through the
winds turn to the NW and they should stay there through Monday
afternoon. Winds turn to the NE then E by 16-18z Mon. Wind speeds
are in the 10-14kt range with gust to 20kt. These speeds will
diminish to 10kt or less after 00z Mon. Ceilings are in the MVFR
range and will see them lift into the VFR range by 20-22z.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  66  44  69 /   5   0  10  30
Atlanta         41  65  46  69 /   5   0   5  20
Blairsville     35  63  41  66 /   5   0   5  20
Cartersville    37  66  44  71 /   0   0   0  20
Columbus        43  69  50  74 /  10   0  20  30
Gainesville     40  64  44  67 /   5   0   5  20
Macon           43  70  48  73 /  20   0  20  40
Rome            39  66  43  73 /   0   0   0  20
Peachtree City  40  67  45  71 /   5   0  10  30
Vidalia         50  71  52  76 /  50   0  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....20
AVIATION...01
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EDT Sun Mar 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EDT Sun Mar 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A cold front will bring a line of scattered to numerous showers
and thunderstorms to north and central Georgia today into the
early evening. The showers and thunderstorms will enter northwest
Georgia early this morning...and spread east and south across the
remainder of the area this afternoon and early evening. A few
storms could become strong to severe. The main threats will be
damaging winds and large hail. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance for thnderstorms again Tuesday night
through Wednesday night ahead of another frontal boundary as it
crosses the area mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Mar 28, 4:06 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT Sun Mar 28 2021

GAZ097-282030-
Laurens GA-
406 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 430 PM
EDT...

At 405 PM EDT...a strong thunderstorm was over Dexter, or 9 miles
southwest of Dublin...moving east at 30 mph.

  HAZARD...Winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, East Dublin, Dexter, Dudley, Rentz, Harlow, Rockledge, Lowery
and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3244 8269 3243 8270 3242 8270 3236 8275
      3235 8287 3240 8313 3255 8308 3254 8281
      3246 8269
TIME...MOT...LOC 2005Z 273DEG 27KT 3246 8303

WIND...50MPH
Local storm report, Mar 28, 4:59 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     JEFFERSONVILLE          32.69N  83.35W
03/28/2021                   TWIGGS             GA   EMERGENCY MNGR

            ONE TREE DOWN ON RAILROAD STREET

&&

EVENT NUMBER FFC2100084

BDL
Local storm report, Mar 28, 5:17 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     3 NW SAINT LOUIS        32.50N  83.90W
03/28/2021                   PEACH              GA   EMERGENCY MNGR

            ONE TREE DOWN AT WILLOW LAKE ROAD NEAR THE COUNTY LINE.

&&

EVENT NUMBER FFC2100085

BDL
Local storm report, Mar 28, 5:19 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 NE SAINT LOUIS        32.50N  83.84W
03/28/2021                   PEACH              GA   EMERGENCY MNGR

            ONE TREE DOWN AT NORWOOD SPRINGS ROAD AND HIGHWAY 341

&&

EVENT NUMBER FFC2100086

BDL
Local storm report, Mar 28, 5:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     4 NW TOOMSBORO          32.86N  83.13W
03/28/2021                   WILKINSON          GA   911 CALL CENTER

            ONE TREE DOWN ON OHP DOMINY ROAD.

&&

EVENT NUMBER FFC2100087

BDL
Special weather statement, Mar 28, 6:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Sun Mar 28 2021

GAZ086-112-113-282230-
Toombs GA-Emanuel GA-Montgomery GA-
618 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 630 PM EDT...

At 618 PM EDT...a strong thunderstorm was over Vidalia, or near
Lyons...moving east at 55 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Center, Ohoopee,
Ponderosa and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3214 8220 3210 8220 3213 8255 3235 8242
      3235 8241 3236 8241 3235 8225 3235 8224
      3228 8223 3224 8221 3223 8221 3218 8219
      3216 8218
TIME...MOT...LOC 2218Z 270DEG 49KT 3220 8239

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:30 PM EDTSpecial Weather StatementFFCWilkes15 min
Mar 28, 5:33 AM EDTRiver Flood WarningFFCGordon21 days
Mar 28, 6:14 AM EDTSpecial Weather StatementFFCDade31 min
Mar 28, 6:45 AM EDTSpecial Weather StatementFFCDade, Walker30 min
Mar 28, 7:19 AM EDTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield41 min
Mar 28, 7:50 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker25 min
Mar 28, 8:06 AM EDTSpecial Weather StatementFFCFannin, Murray, Union, Whitfield39 min
Mar 28, 8:12 AM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Mar 28, 8:41 AM EDTSpecial Weather StatementFFCFloyd, Gilmer, Gordon, Pickens34 min
Mar 28, 9:05 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon40 min
Mar 28, 9:11 AM EDTSpecial Weather StatementFFCFannin, Gilmer34 min
Mar 28, 9:14 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk31 min
Mar 28, 9:17 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union28 min
Mar 28, 9:30 AM EDTSpecial Weather StatementFFCDawson, Pickens30 min
Mar 28, 9:41 AM EDTSpecial Weather StatementFFCTowns34 min
Mar 28, 9:51 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Paulding, Polk24 min
Mar 28, 10:20 AM EDTSpecial Weather StatementFFCCobb, Forsyth, Paulding25 min
Mar 28, 10:43 AM EDTSpecial Weather StatementFFCForsyth, Hall32 min
Mar 28, 11:16 AM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more29 min
Mar 28, 11:23 AM EDTSpecial Weather StatementFFCTroup37 min
Mar 28, 11:45 AM EDTSpecial Weather StatementFFCCoweta30 min
Mar 28, 12:09 PM EDTSpecial Weather StatementFFCSpalding36 min
Mar 28, 12:17 PM EDTSpecial Weather StatementFFCMeriwether, Troup28 min
Mar 28, 12:22 PM EDTSevere Thunderstorm WarningFFCButts, Fayette, Henry, Lamar, Pike, Spalding23 min
Mar 28, 12:45 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding30 min
Mar 28, 12:50 PM EDTRiver Flood WarningFFCDade7 hr
Mar 28, 12:50 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson25 min
Mar 28, 12:54 PM EDTSpecial Weather StatementFFCTroup36 min
Mar 28, 1:13 PM EDTSpecial Weather StatementFFCJasper, Putnam32 min
Mar 28, 1:14 PM EDTSpecial Weather StatementFFCLamar, Monroe31 min
Mar 28, 1:39 PM EDTSpecial Weather StatementFFCJones36 min
Mar 28, 1:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Mar 28, 1:42 PM EDTSpecial Weather StatementFFCGreene, Putnam, Taliaferro33 min
Mar 28, 2:04 PM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Mar 28, 2:27 PM EDTSpecial Weather StatementFFCMacon, Peach, Schley, Taylor33 min
Mar 28, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more52 min
Mar 28, 3:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson28 min
Mar 28, 3:55 PM EDTSpecial Weather StatementFFCWashington35 min
Mar 28, 4:06 PM EDTSpecial Weather StatementFFCLaurens24 min
Mar 28, 4:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.